boy reacts.jpgA 13 year old boy is battling for his life after adversely reacting to vaccines that were administered to him during the immunisation week that was held between the 24th of May and the 2nd of June.

 

 

This is a rare case of reaction to the recently concluded immunization programme which saw more than 4 million children under the age of 15 being vaccinated against measles.

 

It is understood that the boy was vaccinated on the 25th of May at Nyatsime College, where he is doing Form One and started complaining of a headache afterwards.

 

The headache became severe with the boy’s temperature rising while skin irritations developed.

 

His parents said the skin irritations became severe and the doctor diagnosed with a disease called Steven Johnson Syndrome and the child also had a multiple organ failure.

 

“This is a major disruption in the life of our child, we really fear for his life,” said Mr Chikunguwo, who is the father of the child.

 

Mr Chikunguwo however thanked the Ministry of Health and Child Welfare for assisting them pay the hospital bills.

 

Ministry of Health and Child Welfare Director for Communicable Diseases, Dr Portia Manangazira confirmed that government is aware of the boy’s condition, adding that the boy is belived to be hyper-reactive.

 

“From the preliminary findings that were reported by the doctor who is treating the child, the immunisation vaccines triggered the condition that the boy is suffering from as he is believed to be hyper-reactive,” said Dr Manangazira.

 

Dr Manangazira also pointed out that apart from this case and the other in Mashonaland East, where a child died after being immunised, the programme had been a success and other cases reported were mild.

 

Last year a number of children reacted after being vaccinated during the immunisation week leading some analysts to speculate if non-governmental organisations were not dumping sub-standard vaccines in 3rd world countries.